Opiate addicts saved with overdose drug
Narcan has been used to interrupt overdosing
By Allison Manning
COLUMBUS, Ohio — Twice, Mike Petrovsky has overdosed on heroin and been brought back from the brink of death. He has another drug -- Narcan -- to thank for his second and third chances. "I owe my life to it," he said. Injected into the bloodstream or sprayed up the nose, Narcan, also known as naloxone, reverses the effects of a heroin or prescription-opiate overdose.
Paramedics have administered the drug in emergencies for decades. But only in the past several months have ordinary Ohioans been given the lifesaving drug to carry themselves.
Copyright © 2013 LexisNexis, a division of Reed Elsevier Inc. All rights reserved.
Full story: Opiate addicts saved with overdose drug
Join the discussion
The comments below are member-generated and do not necessarily reflect the opinions of EMS1.com or its staff. If you cannot see comments, try disabling privacy and ad blocking plugins in your browser. All comments must comply with our Member Commenting Policy.